Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 27, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 20, 2005, 1:50 PM CDT for Bee County, Refugio County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2005, 1:50 PM CDT (18:50 UTC)
- Expired
- Jul 20, 2005, 2:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Bee County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 201850
TORCRP
TXC025-391-201930-
/O.NEW.KCRP.TO.W.0027.050720T1850Z-050720T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
150 PM CDT WED JUL 20 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN BEE COUNTY IN TEXAS
SOUTHWESTERN REFUGIO COUNTY IN TEXAS
* UNTIL 230 PM CDT
* AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
WOODSBORO...OR ABOUT 7 MILES SOUTHWEST OF REFUGIO...MOVING
WEST-NORTHWEST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SKIDMORE BY 220 PM CDT
6 MILES SOUTH OF BEEVILLE BY 230 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR TEXAS.
LAT...LON 2822 9783 2824 9785 2850 9800 2831 9726
2815 9730
$$
JR1 follow-up statement
000
WWUS54 KCRP 201913
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 PM CDT WED JUL 20 2005
TXC025-391-201930-
/O.CON.KCRP.TO.W.0027.000000T0000Z-050720T1930Z/
BEE-REFUGIO-
210 PM CDT WED JUL 20 2005
...A TORNADO WARNING CONTINUES UNTIL 230 PM CDT FOR SOUTHERN BEE
COUNTY...
AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED A
THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO 10 MILES EAST OF
BEEVILLE MOVING NORTHWEST AT 30 MPH.
IN ADDITION...DOPPLER RADAR INDICATING ANOTHER DEVELOPING TORNADO 7
MILES WEST OF BEEVILLE MOVING NORTHWEST AT 30 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR TEXAS.
LAT...LON 2822 9783 2824 9785 2850 9800 2831 9726
2815 9730
$$
JRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 20, 9:50 AM CDT, 4 hours earlier.
Area forecast discussion, Jul 20, 9:50 AM CDT, 4 hours before
AREA FORECAST DISCUSSION...CORRECTED TO REMOVE WIND ADVISORY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
950 AM CDT WED JUL 20 2005
.UPDATE...HURRICANE EMILY HAS MADE LANDFALL EARLY THIS MORNING AND
CONTINUES TO SLOWLY MOVE TO THE WEST. THE STORM TIGHTENED UP
OVERNIGHT AND THE RAIN BANDS DIMINISHED ACROSS OUR AREA. EXPECT THE
STORM TO EXPAND AGAIN TODAY AND WILL KEEP CATEGORICAL AND HIGH END
CHC POPS. NORTHEASTERLY WINDS ACROSS THE AREA VEERING TO THE EAST
JUST OFF THE SURFACE ARE CREATING ENOUGH LOW-LEVEL SHEAR TO SUPPORT
ISOLATED TORNADOES. WITH THAT IN MIND...SPC HAS ISSUED A TORNADO
WATCH FOR THE SOUTHERN TIER COUNTIES THROUGH 7PM THIS EVENING. HAVE
MADE LITTLE CHANGE TO THE GOING FORECAST OTHER THAT TWEAKING
WIND/TEMP FIELDS. WILL UPDATE THE ZONES SHORTLY TO ADD THE HEADLINE
FOR THE TORNADO WATCH. WILL ALSO DROP THE WIND ADVISORY TODAY AS
MOST OF THE STRONGER GUSTS WILL RESIDE IN SQUALLS AND WILL BE
COVERED BY SHORT-FUSED SPS.
&&
.MARINE...WINDS STILL SUSTAINED 25-30 KNOTS OVER THE GULF WATERS AND
SOUTHERN BAYS THIS MORNING AND SEAS REMAIN 15 TO 20 FEET. EXPECT
THESE VALUES TO DECREASE DURING THE DAY AS HURRICANE EMILY MOVES
FARTHER INLAND. WILL HAVE TO CONTINUE SCA FOR THE GULF WATERS LATER
THIS EVENING AND OVERNIGHT FOR SEAS BUT EXPECT SCEC FOR THE BAYS.
&&
.AVIATION...WIDESPREAD MVFR CIGS WILL CONTINUE THIS MORNING...BUT
SHOULD LIFT SLIGHTLY FOR THE AFTERNOON...ESPECIALLY ACROSS THE
NORTHEAST COUNTIES. WINDS WILL GENERALLY REMAIN FROM THE ENE TODAY
AT 15-20KTS...WITH GUSTS OF 40-45KTS POSSIBLE IN SQUALLS. VSBYS WILL
GENERALLY REMAIN AT OR ABOVE 6SM TODAY...BUT AREAS OF SHOWERS AND
THUNDERSTORMS WILL LOWER CIGS TEMPORARILY DOWN TO AROUND 1SM AT
TIMES.
&&
.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI 88 78 93 75 93 / 80 50 40 20 30
VICTORIA 90 76 94 74 95 / 70 30 40 20 30
LAREDO 89 77 94 79 99 / 100 70 40 20 30
ALICE 88 76 94 74 96 / 90 50 40 20 30
ROCKPORT 88 81 93 78 93 / 80 40 40 20 30
COTULLA 91 76 95 75 98 / 80 60 40 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD WARNING IS IN EFFECT FOR ARANSAS...CALHOUN...
KLEBERG...NUECES...REFUGIO AND SAN PATRICIO COUNTIES UNTIL 7
PM THIS EVENING.
FLOOD WATCH IS IN EFFECT FOR WEBB...DUVAL...JIM WELLS...
KLEBERG...NUECES AND SAN PATRICIO COUNTIES UNTIL 7 PM THIS
EVENING.
WIND ADVISORY IS IN EFFECT FOR DUVAL...JIM WELLS...KLEBERG...
NUECES...SAN PATRICIO...REFUGIO...AND ARANSAS UNTIL 4 PM
THIS AFTERNOON.
TORNADO WATCH IS IN EFFECT FOR DUVAL...JIM WELLS...KLEBERG...
NUECES...SAN PATRICIO AND WEBB COUNTIES UNTIL 7 PM THIS
EVENING.
GM...SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS.
&&
JD/91...SHORT-TERM
MB/80...LONG-TERMHazardous weather outlook, Jul 20, 5:37 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 537 AM CDT WED JUL 20 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-202100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 537 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE EMILY IS MAKING LANDFALL THIS MORNING ALONG THE NORTHEAST MEXICAN COAST WITH OUTER RAIN BANDS MOVING INTO SOUTH TEXAS. THESE RAIN BANDS WILL CONTINUE THROUGHOUT PARTS OF SOUTH TEXAS THROUGH THE MORNING HOURS. WINDS WILL GENERALLY BE BETWEEN 20 AND 25 MPH OVER THE SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS THIS MORNING WITH GUSTS UP TO 40 MPH IN SQUALLS. RAINFALL AMOUNTS WILL GENERALLY RANGE BETWEEN 1 AND 3 INCHES WITH ISOLATED AMOUNTS OF UP TO 4 INCHES BY LATE THIS AFTERNOON. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE WITH THE STRONGER STORMS EMBEDDED WITHIN THE RAIN BANDS. COASTAL FLOODING WILL CONTINUE ALONG THE BARRIER ISLAND AND BAYS THROUGH THIS AFTERNOON AS STRONG EASTERLY WINDS AND SWELLS CONTINUE. ASTRONOMICAL HIGH TIDE WAS EARLY THIS MORNING...AND TIDE LEVELS WILL BEGIN TO FALL LATER THIS AFTERNOON. OVER THE WATERS...DANGEROUS SEAS WILL CONTINUE THROUGH AT LEAST EARLY AFTERNOON. SEAS ARE RUNNING 10 TO 15 FEET IN THE NEARSHORE WATERS AND 17 TO 21 FEET IN THE OFFSHORE WATERS. SUSTAINED WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS CAN BE EXPECTED THROUGH EARLY AFTERNOON. IN ADDITION...WATERSPOUTS WILL BE POSSIBLE WITH SOME OF THE STRONGER RAIN BANDS. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) LINGERING LARGE SWELLS PRODUCED BY HURRICANE EMILY WILL CONTINUE TO SLOWLY DECAY ON THURSDAY. RIP CURRENTS WILL ALSO LINGER ACROSS AREA BEACHES ON THURSDAY. THE COMBINATION OF SWELLS AND RIP CURRENTS WILL MAKE CONDITIONS DANGEROUS FOR SWIMMERS. CONDITIONS WILL IMPROVE BY THURSDAY NIGHT AND FRIDAY AS SEAS CONTINUE TO SETTLE DOWN. LOCALLY HEAVY RAINFALL IS EXPECTED ON SUNDAY AND MONDAY AS A TROPICAL WAVE MOVES THROUGH SOUTH TEXAS AND THE ADJACENT WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING IF INTENSE RAIN BANDS DEVELOP AND MOVE INTO THE COASTAL BEND. DUNN MB
In the hours before
Local storm report, Jul 20, 11:44 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1144 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM TORNADO 1 NW ALICE 27.77N 98.08W
07/20/2005 JIM WELLS TX LAW ENFORCEMENT
&&
SMARTLocal storm report, Jul 20, 11:57 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1157 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TORNADO 10 NW ALICE 27.86N 98.18W
07/20/2005 JIM WELLS TX LAW ENFORCEMENT
MOBILE HOME COMPLETELY DESTROYED...SEVERAL HOMES
DAMAGED...TREES DOWN ON COUNTY ROAD 120...122...123 AND
CR 124...NO INJURIES.
&&
SMARTLocal storm report, Jul 20, 12:22 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1222 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM FUNNEL CLOUD 10 N SAN DIEGO 27.90N 98.24W
07/20/2005 DUVAL TX LAW ENFORCEMENT
COUNTY ROAD 103
&&
SMARTLocal storm report, Jul 20, 12:24 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM TORNADO 10 N SAN DIEGO 27.90N 98.24W
07/20/2005 DUVAL TX LAW ENFORCEMENT
TORNADO ON THE GROUND NEAR COUNTY ROAD 103
&&
SMARTLocal storm report, Jul 20, 12:27 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1227 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM FUNNEL CLOUD 3 NW SAN DIEGO 27.79N 98.27W
07/20/2005 DUVAL TX LAW ENFORCEMENT
COUNTY ROAD 336
&&
SMARTLocal storm report, Jul 20, 1:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
125 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FUNNEL CLOUD OILTON 27.45N 98.91W
07/20/2005 WEBB TX LAW ENFORCEMENT
SEVERAL FUNNEL CLOUDS REPORTED
&&
SMARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:26 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 20, 9:48 AM CDT | Tornado Warning | CRP | Duval | 57 min |
| Jul 20, 10:24 AM CDT | Tornado Warning | CRP | Jim Wells, Live Oak | 51 min |
| Jul 20, 10:50 AM CDT | Tornado Warning | CRP | Nueces | 40 min |
| Jul 20, 11:03 AM CDT | Tornado Warning | CRP | Jim Wells | 42 min |
| Jul 20, 11:31 AM CDT | Tornado Warning | CRP | Bee, Live Oak, San Patricio | 44 min |
| Jul 20, 11:35 AM CDT | Tornado Warning | CRP | Duval | 25 min |
| Jul 20, 11:46 AM CDT | Tornado Warning | CRP | Duval | 44 min |
| Jul 20, 11:47 AM CDT | Tornado Warning | CRP | Victoria | 13 min |
| Jul 20, 11:50 AM CDT | Tornado Warning | CRP | Jim Wells | 25 min |
| Jul 20, 12:16 PM CDT | Tornado Warning | CRP | Live Oak | 44 min |
| Jul 20, 12:18 PM CDT | Tornado Warning | CRP | Jim Wells | 57 min |
| Jul 20, 12:25 PM CDT | Tornado Warning | CRP | Duval | 50 min |
| Jul 20, 12:26 PM CDT | Tornado Warning | CRP | Goliad | 49 min |
| Jul 20, 12:57 PM CDT | Tornado Warning | CRP | McMullen | 63 min |
| Jul 20, 1:16 PM CDT | Tornado Warning | CRP | Webb | 59 min |
| Jul 20, 1:25 PM CDT | Tornado Warning | CRP | Goliad | 50 min |
| Jul 20, 1:34 PM CDT | Tornado Warning | CRP | Live Oak | 56 min |
| Jul 20, 1:41 PM CDT | Tornado Warning | CRP | La Salle | 64 min |
| Jul 20, 2:37 PM CDT | Tornado Warning | CRP | La Salle, Live Oak | 53 min |
| Jul 20, 2:57 PM CDT | Tornado Warning | CRP | Webb | 48 min |
| Jul 20, 3:03 PM CDT | Tornado Warning | CRP | Duval | 42 min |
| Jul 20, 3:12 PM CDT | Tornado Warning | CRP | Bee, Goliad | 27 min |
| Jul 20, 3:59 PM CDT | Tornado Warning | CRP | Webb | 61 min |
| Jul 20, 4:17 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 43 min |
| Jul 20, 5:13 PM CDT | Tornado Warning | CRP | Webb | 62 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.